Alert archive / Missouri / Flash Flood Warnings in 2022
Flash Flood Warning 12, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 25, 2022, 6:41 AM CDT for Reynolds County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2022, 6:41 AM CDT (11:41 UTC)
- Expired
- Jul 25, 2022, 10:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 147 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.7 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 847 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 2477 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
899
WGUS53 KLSX 251141
FFWLSX
MOC179-251545-
/O.NEW.KLSX.FF.W.0012.220725T1141Z-220725T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
641 AM CDT Mon Jul 25 2022
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Reynolds County in southeastern Missouri...
* Until 1045 AM CDT.
* At 641 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain between Bunker and Centerville. Between 2 and 4 inches
of rain have fallen. Additional rainfall amounts of 1 to 2 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Reynolds, Oates, Centerville, Corridon, Black, Redford and
Lesterville.
This includes the following State Parks...
Johnsons Shut-Ins State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3750 9123 3759 9123 3758 9081 3727 9075
3728 9116 3731 9116 3731 9118 3741 9118
3742 9121 3750 9121
FLASH FLOOD...RADAR INDICATED
$$
Glass1 follow-up statement
205
WGUS73 KLSX 251547
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
1047 AM CDT Mon Jul 25 2022
MOC179-251557-
/O.EXP.KLSX.FF.W.0012.000000T0000Z-220725T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Reynolds MO-
1047 AM CDT Mon Jul 25 2022
...FLASH FLOOD WARNING HAS EXPIRED FOR REYNOLDS COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3750 9123 3759 9123 3758 9081 3727 9075
3728 9116 3731 9116 3731 9118 3741 9118
3742 9121 3750 9121
$$
WalshWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 4:33 AM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 25, 4:33 AM CDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 433 AM CDT Mon Jul 25 2022 .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 431 AM CDT Mon Jul 25 2022 Much needed rainfall will affect sections of the forecast area early this morning. Late this evening through early Tuesday, thunderstorms producing heavy rainfall may train over sections of northeast Missouri into west-central Illinois resulting in flash flood potential. The cold front that passed through the area last evening extended in a general east-west orientation across southern Missouri at 08z. Radar trends continue to show post-front convection lining from southeast Missouri, northwestward into the Kansas City area. This activity coincides with a mid-level baroclinic zone and moisture convergence running at the nose of a modest LLJ and well ahead of a shortwave that is advancing northeast through the central plains. Showers and thunderstorms remain elevated with the main impact being lightning and locally heavy rainfall, initially covering far south and southwest sections of the CWA. As we progress through this morning, activity will slowly lift northeast and gradually weaken with the erosion of the LLJ. Nonetheless, scattered showers and a few thunderstorms from central Missouri into west-central Illinois into this afternoon. Our biggest concern will be late this evening, overnight and into early Tuesday morning over sections of northeast Missouri and west- central Illinois. The aforementioned disturbance over the central plains will begin to take on a more west-to-east path in the vicinity of the Iowa/Missouri border. This quickly advects copius amounts of moisture northward with PWATs of 2.00-2.25 inches encompassing the northern half of Missouri between 03z-06z and expanding east into west-central Illinois through Tuesday morning. The LLJ strengthen between 50-55 kts over sections of central Missouri. Convergence will be maximized some between northern Missouri and southern Iowa. While there was initinially some concern for a forward propogating MCS, the surface boundary at least initially remains well to the south of the mid-level support with little more than elevated instability. The surface boundary does attempt to move northward to enhance convergence in the region late tonight. The end result is more likely to be an elongated area of convection in a east/west line with limited concern for severe potential. The greatest hazard will be the heavy rain with a decent swath of 1-2+ inch amounts that run roughly from Monroe County, MO to Pike County, IL and locations to the north. While high PWATs certainly support heavy rainfall with anticipated convection and potential training, HREF PMM and LPMM project amounts of 3-5+ inches across northeast Missouri and west- central Illinois. Locations such as Edina/Shelbyville, east through Quincy, IL face the greatest threat at this point. There is some uncertainty with regard to how far south this threat will span. Given the potential, a flash flood watch has been issued from 03z this evening through 14z Tuesday morning from northeast Missouri into sections of west- central Illinois. The bulk of the activity is expected to progress eastward through mid-morning Tuesday diminishing the flash flood threat. The surface front to the south makes an attempt to move north through the day Tuesday, meeting up with the rain-cooled air/outflow from the north. This will keep at least chances for scattered showers and thunderstorms going through the day Tueseday. Maples .LONG TERM... (Tuesday Night through Sunday) Issued at 431 AM CDT Mon Jul 25 2022 The pattern remains active with precipitation potential extending through the midweek period. By late week, the setup should support quieter, seasonably comfortable conditions. On Wednesday, a broad, closed upper low will be positioned in the vicinity of the Manitoba/Ontario border. An elongated upper ridge will extend from the southwest Lower 48 into the southwest Atlantic Region. Zonal flow will persist in between, parked over the mid- Mississippi Valley Region. This sends a series of disturbance through the region Wednesday through Thursday, aiding to enhance the potential for the showers and thunderstorms. Surface high pressure begins to build in from the north, pushing the boundary further south late in the week. Though there isn't a great amount of spread in the long term ensembles, the speed at which the front move south and it's position varies slightly be between solutions. There is enough spread that slight chance/chance PoPs play out over southern sections of the forecast area (south of I-70) Friday into Saturday. Maples && .AVIATION... (For the 06z TAFs through 06z Monday Night) Issued at 1043 PM CDT Sun Jul 24 2022 The primary concern for the forecast period continues to be precip/thunderstorm trends. A cold front has pushed into southern Missouri and Illinois. It will stall overnight tonight, and be a focus for thunderstorm development through Monday as it drifts slowly back to the north. For the rest of tonight, an area of showers and thunderstorms is expected to continue developing over Missouri north of the front, and affect much of central and parts of southeast and east central Missouri through mid-Monday morning. VFR conditions are expected outside of rain and thunderstorms, but MVFR ceilings are likely within the area of rain, and brief periods of heavy rain could drop the visibility to 2SM or less. Showers and storms should diminish toward late morning/early afternoon, but then pick back up again during the late afternoon into Monday evening. Carney && .LSX WATCHES/WARNINGS/ADVISORIES... MO...IL...&& WFO LSX
Hazardous weather outlook, Jul 25, 4:41 AM CDT, 2 hours before
Hazardous Weather Outlook National Weather Service St Louis MO 441 AM CDT Mon Jul 25 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-260945- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 441 AM CDT Mon Jul 25 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance for thunderstorms across parts of the area today. The highest potential will extend from central Missouri into west-central Illinois. Additional thunderstorms are likely tonight, including the potential for very heavy rainfall and flooding. This threat is highest across sections of northeast Missouri into west-central Illinois, where a flash flood watch is in effect from 10PM this evening through 9AM Tuesday. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance of thunderstorms over parts of the area each day. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Maples
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:59 AM CDT | Flood Watch | LSX | Audrain, Boone, Callaway, Knox, Lewis, Lincoln and 10 more | 30 hr |
Nearby
Flash Flood Warnings in Missouri, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.